Back to Journals » International Medical Case Reports Journal » Volume 10

Pulmonary alveolar hemorrhage following thrombolytic therapy

Authors Narayanan S, Thulaseedharan NK, Subramaniam G, Panarkandy G, Arathi N

Received 30 November 2016

Accepted for publication 10 March 2017

Published 4 April 2017 Volume 2017:10 Pages 123—125

DOI https://doi.org/10.2147/IMCRJ.S129087

Checked for plagiarism Yes

Review by Single-blind

Peer reviewers approved by Dr Colin Mak

Peer reviewer comments 2

Editor who approved publication: Professor Ronald Prineas


Santhosh Narayanan,1 NK Thulaseedharan,1 Gomathy Subramaniam,2 Geetha Panarkandy,1 Narayanan Arathi1

1Department of Medicine, 2Department of Radiodiagnosis, Government Medical College, Kozhikode, Kerala, India

Abstract: We report a case of a 58-year-old male without any comorbidities who was thrombolysed with streptokinase for acute anterior wall myocardial infarction and developed massive hemoptysis with dyspnea and imaging features showing bilateral alveolar infiltrates. He was diagnosed with pulmonary alveolar hemorrhage and treated conservatively. His condition improved, and follow-up imaging showed resolution. Alveolar hemorrhage is a rare and life-threatening complication of thrombolytic therapy.

Keywords: hemoptysis, alveolar hemorrhage

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]